Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 21, 2000, 7:46 PM EDT for Sampson County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 21, 2000, 7:46 PM EDT (23:46 UTC)
- Expired
- May 21, 2000, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sampson County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS52 KRAH 212347
SVRRDU
NCC163-220030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SUN MAY 21 2000
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND SOUTHERN SAMPSON COUNTY IN NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF ROSEBORO...OR ABOUT 11
MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
CLINTON
ROSEBORO
SALEMBURG
TURKEY
HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
LAT...LON 3494 7854 3479 7843 3475 7822 3518 7817
3505 7851What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:00 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 21, 2:00 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN MAY 21 2000 ETA IS STILL MODEL OF CHOICE AND IT INDICATES ANOTHER ACTIVE NIGHT AS NEXT S/W PASSES THROUGH THE TROUGH. MONDAY MAY BE JUST WIDELY SCATTERED TRW NEAR THE SFC BOUNDARY. APPROACH OF YET ANOTHER WAVE WILL BRING PCPN INTO WESTERN COUNTIES LATE MON NIGHT WITH TUESDAY NOW LOOKING WET. HOPE ALL THIS PANS OUT AS WE NEED THE RAIN. .RAH...NONE. GL
In the hours before
Local storm report, May 21, 5:19 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
519 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0518 PM GODWIN NC .75 INCH HAIL
05/21/00 CUMBERLANDLocal storm report, May 21, 6:32 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR REPORT TIME
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
632 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM 3 S SPIVEYS CORNER NC .75 INCH HAIL
05/21/00 SAMPSONLocal storm report, May 21, 6:49 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
649 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5 N LAURINBURG NC .75 INCH HAIL
05/21/00 SCOTLANDLocal storm report, May 21, 7:04 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
704 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION...c.
0655 PM ROBBINS NC 1.75 INCH HAIL
05/21/00 MOORELocal storm report, May 21, 7:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
713 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM CANDOR NC 1.00 INCH HAIL
05/21/00 MONTGOMERY REPORTED BY POLICELocal storm report, May 21, 7:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
742 PM EDT SUN MAY 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM SILER CITY NC 1.75 INCH HAIL
05/21/00 CHATHAMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:09 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 36 min |
| May 20, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 47 min |
| May 20, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 47 min |
| May 20, 9:28 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 22 min |
| May 20, 9:47 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 33 min |
| May 20, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 31 min |
| May 20, 10:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 34 min |
| May 20, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 21 min |
| May 21, 1:36 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wilson | 24 min |
| May 21, 4:10 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 35 min |
| May 21, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 42 min |
| May 21, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| May 21, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 43 min |
| May 21, 6:35 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 40 min |
| May 21, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 44 min |
| May 21, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 41 min |
| May 21, 7:54 PM EDT | Tornado Warning | RAH | Sampson | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.